Erowid References Database
Aoyagi T, Hayakawa K, Miyaji K, Ishikawa H, Hata M.
“Sildenafil induced priapism”.
Bull Tokyo Dent Coll. 1999 Nov 05;40(4):215-7.
A 53 year-old Japanese man was referred to our hospital for persistent priapism, which had been induced by 200 mg (usual dose 25-50 mg) of sildenafil citrate (Viagra) three days earlier. He had a history of erectile dysfunction and had undergone penile injection therapy elsewhere; however, he had not used injection therapy this time. He obtained sildenafil personally without a doctor's prescription. He had not taken any other drugs that affect the metabolism of sildenafil, nor did he have any medical complications that might induce priapism. Since needle aspiration and irrigation were ineffective as first line therapy, surgical treatment was indicated to relieve the condition; a incision of tunica albuginea of both corpora cavernosa was made, and vigorous irrigation of saline washed out the blood clots. This is the first case report of priapism induced by sildenafil. Although this drug can be obtained through private commerce, it should be used under professional guidance as its abuse may lead to severe morbidity.
[ Cite HTML